Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lizzie_bee

Third time on accutane, more stubborn than ever.

Hey guys, I thought I would tell you about my accutane experience and get your opinion.

I first went on accutane during the summer of 2007, when I was 18 years old. I started with 40mg and stayed on that dosage for a couple of months and then went up to 60mg. My total time on during that round was 5 months. (two or three months and 40 and two or three at 60).

When I went off my skin was dramatically improved but not perfect, and the acne soon came back, though not as bad as before.

During August of 2008 I started a new round with a different doctor, started at 60 mg for a few months, eventually up to 70mg. I stayed on accutane longer this time, and my skin cleared up entirely, my doctor eventually weening me off by lowering the dosage and ensuring nothing changed before taking me off entirely. I think I finished this round around April of 2009 and my skin stayed pretty much perfect, with only the occasional small breakout for a while. Unfortunately, in December I got a bad breakout (around my mouth area which has always been my biggest problem area), and it continued to breakout, so I went to see my doctor in January, and she put me back on 40mg, hoping that it wouldn't take much to get rid of it this time.

A month later it was still getting worse, so she upped my dosage to 80mg hoping to blast it out. This is the highest dosage I have ever been on. (just so you all know I am 155 lbs, 5'9", and female). The breakouts continued to get worse, and at one of my check-ups she actually noticed that the area looked infected so she put me on 10 days of a high dosage anti-biotic, which helped a lot, and made it much more comfortable, but I continued to break out and get some of the worst pimples I have had.

At this point, I am nearing the end of my 4th month (3rd at 80mg), and while sometimes it looks like I am improving, it comes back with an annoying break-out. This is very frustrating for all the obvious reasons, but also it concerns me because the first two times I was on accutane it was not this difficult, and started to improve very quickly. All of my blood tests have always come back perfectly, so my body is obviously very good at tolerating the accutane. I am due to see my doctor on Wednesday for my monthly check-up, and am kind of thinking I would like to up my dosage further, even if just by another 10mg.

Has anyone out there had a similar experience, with it taking longer during a later round? At this point I am feeling like I am never going to have clear skin for any extended

Sorry for the long post and thank-you so much for taking the time to read it, I would really appreciate any comments, suggestions or similar experiences.

Share this post


Link to post
Share on other sites

Yea this has happened to me I was on accutane about year and a half ago. 40mgs once a day for 5.5 months. Had great skin. stayed on a low maintence dose like 10mgs 3 times a week for almost a year with PERFECT SKIN! Then BOOM all my acne came back I think a little worse and the maintence dose didn't do anything. This time I medicated myself with 20-30 mgs day thinking it wouldnt take a strong course again for a long time. WRONG! Been taking it for 3 months and just a little change but never fully clear. Why second time is it harder?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×